I am a menieres disease patient. The doctor has had me at maximum dosage of Valium at 10 mgs. 4 times per day. He has begun a reduction in the Valium which I started today, reducing to 5mgs 4 times per day for 1 week then 5mgs 3 times per day for 1 week then 5mgs 2 times per day. I do not disagree with the need to reduce the Valium. The problem is he also wants me to ask my primary care doctor to find an alternative to the Buspar he currently has me on for stress/anxiety. The reason for this is the number 1 side effect of Buspar is dizziness which I do not need. He stated that he does want my primary to keep my life as stress free as possible. Do any of my friends on here have any suggestions as to an alternative to Buspar? I am seeing the primary this afternoon so I need some help quick. Thanks
26 Apr 2012
Antidepressants for most people work great for anxiety despite the name that implies its only use being that for depression only (the anti-smoking pills that are commonly advertised are antidepressants as are many pain relievers). There are many many different types of these meds with variations of the variations, so if one does help but causes side effects, there is always another one to try.
I also suffer from anxiety and can't help but wonder as to why you're being taken off of the Valium. Valium is the weakest of all the benzos, and also has some more pronounced side effects in comparison to some of the others. Klonopin is very commonly used for long acting anxiety relief much like Valium, however is more commonly used for the reason above.
Many doctors have an odd fear of Benzo type drugs due to the scare in the 70's, however the fact really is that they are probably the most effective med currently on the market for anxiety. They do cause dependence, however when tapered extremely slowly it isn't an issue. It only is an issue as I'm sure that you're aware of when stopped abruptly. It is very easy to forget that all (that I'm aware of excluding saint johns wort) antidepressant drugs cause dependance. Most any drug that alters the brain chemistry will cause dependance, after all, the body starts to use the drug as a crutch, and pulling it out with no warning will always provide bad results.
I know that this very well may not be the reason as to why you're getting off of the Valium, but all to often I hear stories of doctors getting their patients off of these unfairly demonized however extremely useful group of medications due to irrational fears (Xanax however can be problematic due to it's short half-life, so if dependent on that, the drug exits extremely quickly and will put a person into withdrawals extremely quickly. This however is simply not true with the vast majority of them, and Xanax is a great med for situational anxiety, just not for around the clock type use). Best of luck to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was reading on line under precausions about taking buspar with valium i was just wondering why? cuz i would rather take valium than xanax with ...
1 answer • 14 Dec 2010
This is for Menieres disease. I did not get here overnight, it was in steps first 2mgs, then 2.5mgs, then 5 mgs, then 10 mgs 3 times a day now 10 mgs ...
5 answers • 19 Apr 2012
1 answer • 20 Nov 2012
Since the doctor cannot write me a refill for it I was wondering if anyone knew of some non narcotic substitutes that I could get my doctor to give ...
8 answers • 16 Apr 2013
I am 18 years old and I've been taking Wellbutrin for over 6 months now and it really works well for me. My doctor just prescribed me Buspar for ...
3 answers • 16 May 2013